Wednesday, October 6, 2010

Oh Bramitob: We are so disappointed....

To give a bit of background, I started on Bramitob a week after I'd come back from holiday in Ibiza. I don't know about you, but holidays in hot countries always seem to have a good effect on my chest, and I usually feel clearer and dryer while I'm there; whether that's down to the dry air or the sea air I'm not sure; although the last time I blew a massive 3.3 it was straight after a week by the coast in Wales in the middle of the summer. Maybe the NHS should pay to send pwcf off for a week in spain every winter, it'd be cheaper than IVs and perhaps just as effective? Just don't tell the Tories, or the Daily Mail ;-) I also finished off an old course of Cipro I had after the holiday to make doubly sure my lungs were squeaky clean for the test.

Anyway, I went to the hospital to do the first neb of the trial with the physio (they do this just to confirm there is no sudden drop in FEV1 an hour after the first dose of Tobi) After a few blows, all was well, in fact halfway through I figured out my blow technique has been all wrong (I was blowing too hard) and thanks to that (relaxing and blowing slower) I was able to comfortably blow 2.9; great! so all in all there was no ill effects after the first dose.

For the first week all was well, apart from a slight sore throat and the Bramitobi tasting of cheese. I even went on a solo mountain bike ride (both my mates cried off with excuses) in the rain with no obvious problems. However; by the second week, I was starting to get both a tightness and a wheezy rattle. And also, there was something I couldn't quite put my finger on; even though my sputum was thin and white, it was as if the sheer volume of sputum I was producing was starting to increase, to the point where it was causing me breathing problems. My long-suffering misses even complained that I was breathing noisily or "weirdly" in the night (and I hadn't been drinking either ;-)) So after consulting with the phsiotherapist (and the ever knowledgeable Telamere, who was also doing a similar trial) I decided to stop it.

Gutted, it's meant to be a lot more effective than Promixin and can even reduce the amount of IVs you need. Ah well...

2 comments:

Gemma said...

isnt bramitob tobramycin? Can you not give good old tobi a try? Or did that not agree with you too?

Woody said...

Yeah it's Tobramycin and it's similar to Tobi but the doc said it's an isotonic solution so it may be easier on the lungs. I tried Tobi after xmas and I had similar problems so I think it just doesn't agree with me.

I'll just have to wait until the next lot of AB nebs come on the market ;-)